Can Nerves Also Be Damaged From Simvastatin?Updated
For about three years there was a "hell" for me to walk because of the side effects from Simvastatin. Got from my doctor in 2008 prescription on Simvastatin, one 10 mg pill / day. My cholesterol at the time measured over 4. After about half a year, the dose was increased to 20 mg since my cholesterol level only increased. At the same time my feet started to hurt but neither the doctor or myself realized that this was Simvastatin connected. At the same time I also got problem with a"spur" under one heal. (How I got rid of the "spur" without surgery, is another story) From the first Simvastatin pill I swallowed, the lips tickled for a minute or two, then it stopped. Now I marvel why did I not respond to this clear signal at the time, but I did not. I had not the habit of reading the information on medicinal products, which of course I should have done, because there it was written, “the side effects”. Some could get muscle pain, among other things, in the legs and / or arms. I contacted three doctors in 2009 about my pain under my feet. It was not until, by a coincident, I went to a Homeopath that things changed. He said it would take a long time to get rid of the pain, but if I followed his recommendations, he believed that within a year I'd get better. He told me to stop taking Simvastatin but instead take an herbal extract he had. What did I have to lose? No doctors had been able to help me other than to recommend that I should buy new shoes... It was almost to the day one year after meeting Homeopath Dr. AndreNel outside Nelspruit in South Africa, that I noticed a change for the better. It took another year before I could say that the pain was 100% gone. The last 5 years no pain, but have lost much of the feeling under my feet because of damaged nerves. Is it possible that Simvastatin also destroys nerves and not only muscles? I think so. (From what I remember it said nothing about nerves, but muscle pain as one of the side effects.)
Hello, Hans! How are you?
Yes, it has been known to cause such issues, according to the U.S. FDA. Other side effects may possibly include nausea, dizziness, and headache.
Are you on any other medications?
Can I take AMOX TR-K CLV 875-125 MG TAB while also taking SIMVASTATIN 40MG TAB? ## Hi, Desiree! How are you? I didn'...2 REPLIES
I am taking Vytorin (Ezetimibe + Simvastatin) 40mg. What reaction will that have on my taking Isosorbide mononitrate ER ...1 REPLY
i had a MRI and the Dr. say the fluid in my back is better. what could be wrong ## I assume you mean the spinal fluid? H...1 REPLY
Long story short I had mega dose chemo (pen inj. & capsules) daily for 365 days. Almost killed me but afterwards whe...2 REPLIES
I have been taking simvastatin 20MG for sometime now and it was a tan round shaped tablet. I just start a new bottle ref...15 REPLIES
I have been having a problem with really sore breasts. Could this be a side effect? ## Simvastatin (40 mg). Side effects...11 REPLIES
I have been taking simvastin 20mg for over a year now and it has always been an eliptical tablet with the number 20 impr...7 REPLIES
I have been on this medication for five years or longer now. My doctor has stopped it due to tests that came back with n...3 REPLIES
Hi I'm a 55 year old male and I have been on simvastatin for about 8 years now (40). It has worked wonders with my c...2 REPLIES
I have been taking simvastatin tabs for 2 months now, choslerol count is good but my trigleride level has increased from...2 REPLIES